MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8405, XXL ALEXIS O WND PRO/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8405, XXL ALEXIS O WND PRO/RET 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8405
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned for evaluation but the lot number is provided.A device history report is to be reviewed by engineering.A follow-up report will be provided upon completion of the evaluation.
 
Event or Problem Description
Name of procedure being performed: hipec ex lap.Detailed description of event: additional information received via email on 17oct2019 from applied medical health systems specialist: the date an applied team member was made aware of the event was 10/17/19.The customer account # (b)(6).The facility name is [name]hospital.The date of the event was (b)(6) 2019.The model # was c8405.The lot# was 1358099.The procedure being performed was a hipec ex lap.The description of the event was: pt has neuropathy post op.The case was completed with alexis o and book walter.The patient status is neuropathy.The concomitant devices used with the alexis were book walter and hand held metal retractors.The surgeon/or team used alexis used multiple times since incident with no issues.Did not answer the question asked which was had they used it before.There were no issues with the alexis that lead them to use the retractor with the alexis.They use the book walter to elevate the abdomen for exposure.The surgeon did sweep bowels around inner ring before rolling down alexis.The device is not available to be returned, it was discarded by facility.Patient status: patient has neuropathy post op.Type of intervention: completed with alexis o and book walter.
 
Event or Problem Description
Name of procedure being performed: hipec ex lap.Detailed description of event: additional information received via email on 17oct2019 from applied medical health systems specialist: the date an applied team member was made aware of the event was 10/17/19.The customer account # (b)(4).The facility name is [name]hospital.The date of the event was (b)(6) 2019.The model # was c8405.The lot# was 1358099.The procedure being performed was a hipec ex lap.The description of the event was: pt has neuropathy post op.The case was completed with alexis o and book walter.The patient status is neuropathy.The concomitant devices used with the alexis were book walter and hand held metal retractors.The surgeon/or team used alexis used multiple times since incident with no issues.Did not answer the question asked which was had they used it before.There were no issues with the alexis that lead them to use the retractor with the alexis.They use the book walter to elevate the abdomen for exposure.The surgeon did sweep bowels around inner ring before rolling down alexis.The device is not available to be returned, it was discarded by facility.Additional information received via email on 18oct2019 from , applied medical health systems specialist: not able to know when it occurred in the procedure.Surgeon is assuming after alexis-o and metal retractors were put in place.The surgeon deployed the alexis-o, placed book walter on top of alexis-o, and managed book walter/metal retractors throughout procedure.Not able to know exactly when the event occurred during the procedure.Very first time surgeon and fa used alexis-o.Patient status: patient has neuropathy post op.Type of intervention completed with alexis o and book walter.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the injury or confirm that a product malfunction occurred.

Brand Name
C8405, XXL ALEXIS O WND PRO/RET 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9216618
Report Number2027111-2019-00617
Device Sequence Number11394026
Product Code KGW
UDI-Device Identifier00607915127190
UDI-Public(01)00607915127190(17)220616(30)01(10)1358099
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2022
Device Model NumberC8405
Device Catalogue Number101356501
Device Lot Number1358099
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOOK WALTER AND HAND HELD METAL RETRACTORS
Outcome Attributed to Adverse Event Other;